Arkansas, 2005Damaging Wind in Arkansas, July 26, 2005
July 26, 2005 · NWS TSA · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 26, 2:08 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 26, 2:08 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT TUE JUL 26 2005
.DISCUSSION...
UNSEASONABLY STRONG COLD FRONT NOW ENTERING FAR WESTERN PORTIONS
OF THE FORECAST AREA...WITH WIDESPREAD LIGHT PRECIP AND EMBEDDED
THUNDER OCCURRING ON THE COOL SIDE OF THE BOUNDARY. BULK OF
SYNOPTIC SCALE DYNAMICS WILL REMAIN TO OUR NORTH...HOWEVER STILL
EXPECTING GOOD COVERAGE OF PRECIP ACROSS THE FORECAST AREA TONIGHT
AS THE FRONT SWEEPS EASTWARD. ANY HEAVY RAINFALL CONCERNS WILL BE
HIGHLY ISOLATED AS STRENGTH OF DEEP CONVECTION WILL BE LIMITED BY
MEAGER LAPSE RATES AND RESULTANT LACK OF INSTABILITY...WITH THIS
SAME REASONING LIMITING THE RISK OF SEVERE WEATHER. CURRENT
READINGS ACROSS KANSAS SUPPORT LOWS WELL INTO THE 60S MOST
LOCATIONS.
BULK OF PRECIP WILL END DURING THE MORNING HOURS WEDNESDAY AS
SYNOPTIC SCALE SUBSIDENCE AND DRIER LOW LEVEL AIR MOVE INTO THE
AREA. EXPECTING WIDESPREAD CLOUD COVER TO LINGER...ESPECIALLY ACROSS THE
SOUTHERN HALF OF THE AREA...FOR MOST OF THE DAY LEAVING A
STRUGGLE FOR TEMPS TO BREAK THE 80 DEGREE MARK. HIGH PRESSURE
BUILDS INTO THE AREA WEDNESDAY NIGHT...AND WITH CLEARING
SKIES...FORECAST LOWS WILL APPROACH OR BREAK RECORD VALUES AT MANY
LOCATIONS.
ABNORMALLY COLD START TO THURSDAY AND FORECAST TEMPERATURE
PROFILES WILL ALLOW FOR A REFRESHING JULY DAY WITH HIGH TEMPS 5 TO
10 DEGREES BELOW NORMAL ALONG WITH LIGHT WINDS. SURFACE RIDGE AXIS
REMAINS IN PLACE...AND CONTINUED LACK OF CLOUD COVER WILL ALLOW
FOR ANOTHER UNSEASONABLY COLD NIGHT THURSDAY NIGHT.
MODERATING TEMPS BEGIN FRIDAY THROUGH EARLY NEXT WEEK THOUGH
SURFACE RIDGING IS EXPECTED TO BE RATHER STUBBORN. RESULTANT LACK
OF TROPICAL MOISTURE RETURN SHOULD ALLOW OVERNIGHT LOWS TO REMAIN
AT OR BELOW NORMAL...WHILE HIGH TEMPS WILL PUSH TO MORE NORMAL
READINGS. FORECAST REMAINS DRY FROM LATE WEEK INTO EARLY NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 81 58 88 / 90 20 10 0
FSM 69 78 63 87 / 70 60 10 10
MLC 66 79 60 86 / 80 40 10 10
BVO 62 80 55 86 / 90 10 10 0
FYV 63 76 55 83 / 80 60 10 0
BYV 62 73 60 81 / 80 60 10 10
MKO 66 79 59 87 / 90 40 10 0
MIO 62 79 57 85 / 90 20 10 0
F10 64 79 59 85 / 90 40 10 0
HHW 71 79 64 88 / 60 50 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jul 26, 12:11 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT TUE JUL 26 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-270615-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
111 PM CDT TUE JUL 26 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
DISCUSSION...
A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA THIS AFTERNOON
REACHING THE INTERSTATE 44 CORRIDOR BY AROUND 7 PM. THE FRONT WILL
CONTINUE SOUTH ACROSS THE AREA OVERNIGHT. THUNDERSTORMS WILL
DEVELOP NEAR AND BEHIND THE FRONT LATE THIS AFTERNOON AND THIS
EVENING AND WILL SPREAD SOUTH OVERNIGHT.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED DUE TO UNFAVORABLE WIND
PROFILES ALOFT. HOWEVER...ISOLATED PULSE TYPE SEVERE STORMS WILL
BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING IN
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WIND GUSTS TO 60 MILES
AN HOUR AND HAIL UP TO PENNY SIZE WILL BE THE MAIN SEVERE WEATHER
THREATS WITH THE STORMS.
WIND FIELDS ALOFT WILL BE PARALLEL TO THE FRONTAL BOUNDARY SO
TRAINING OF THUNDERSTORMS MAY OCCUR ACROSS NORTHEAST OKLAHOMA AND
THE NORTHWEST CORNER OF ARKANSAS EARLY TONIGHT. THIS MAY RESULT IN
LOCALIZED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A FEW PLACES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING IN NROTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ENDING DURING THE DAY WEDNESDAY AS DRIER AND
COOLER AIR FILTERS INTO THE AREA. DRY WEATHER IS THEN EXPECTED FOR
THE NEXT SEVERAL DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Jul 26, 4:29 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 N WYANDOTTE 36.85N 94.72W
07/26/2005 0.75 INCH OTTAWA OK PUBLIC
&&
NMKSpecial weather statement, Jul 26, 4:58 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT TUE JUL 26 2005
OKZ065-066-071-262345-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
558 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 558 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF WELEETKA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...HENRYETTA...
BRYANT...DEWAR...HOFFMAN...GRAYSON AND SCHULTER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 26, 5:08 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE JUL 26 2005
OKZ060-064-270000-
CREEK OK-TULSA OK-
608 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
TULSA AND CREEK
AT 608 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF SAPULPA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...BIXBY...JENKS...
GLENPOOL...BROKEN ARROW...KIEFER AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 26, 5:15 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT TUE JUL 26 2005
OKZ062-270000-
MAYES OK-
615 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
MAYES
AT 615 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF PRYOR...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PRYOR...CHOUTEAU...SALINA...
SPAVINAW...STRANG...PENSACOLA AND LANGLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 26, 5:29 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT TUE JUL 26 2005
OKZ069-270015-
ADAIR OK-
629 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ADAIR
AT 629 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF BALLARD...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BALLARD AND WATTS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 26, 5:56 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT TUE JUL 26 2005
ARZ001-270045-
BENTON AR-
656 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 656 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF CENTERTON...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...MILLER...HILL
TOP...BENTONVILLE...ROGERS...PEA RIDGE...VAUGHN...LARUE...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA AND GARFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Thunderstorm Wind, Benton
- When
- July 26, 5:56 PM CST
- Where
- Benton County, Centerton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $200,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.350, -94.283
Thunderstorm winds estimated at 80 miles an hour downed numerous trees and blew shingles off the roofs of 20 to 30 homes. Some of the trees fell on the homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 26, 20052 deaths · 1 event
- Tornadoes and Hail in Indiana, July 26, 2005$694,000 · F2 · 12 events
- Rip Current in Florida, July 26, 20051 death · 1 event
- Hail and Damaging Winds in Ohio, July 26, 20051 injured · $635,000 · 53 kt wind · 58 events
- Tornadoes and Damaging Winds in Indiana, July 26, 2005$440,000 · F1 · 24 events
- Damaging Winds and Lightning Strike in New York, July 26, 20052 injured · $575,000 · 55 kt wind · 22 events
- Flooding in Iowa, July 26 to 31, 2005$840,000 · 21 events
- Damaging Winds in Ohio, July 26, 2005$750,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 26, 2005$260,000 · 53 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, July 26, 2005$105,000 · 70 kt wind · 4 events
- Flash Flood and Damaging Wind in Arizona, July 26, 2005$100,000 · 52 kt wind · 2 events
- Lightning Strike in Delaware, July 26, 2005$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464017.